MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LINOX SMART TD 65/18; ICD LEAD

BIOTRONIK SE & CO. KG LINOX SMART TD 65/18; ICD LEAD
Model Number 359074
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this lead was fractured with rising impedances since (b)(6) 2020.Lead was explanted and replaced.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
The device is currently not available for analysis.No conclusion can be drawn at this time.No additional information is available at the moment.The file is closed.The investigation will be re-opened should additional data become available.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was found cut approx.25cm proximal to the lead tip.The distal lead fragment and a medial lead fragment were returned for analysis.The proximal lead fragment including the connector was missing.The returned lead fragments were visually and electrically analyzed.The visual inspection revealed multiple abrasion marks along the lead fragments.Both shock coils were covered from calcified tissue residuals.Furthermore severe extraction damages were noted such as a deformed proximal shock coil and a damaged lead tip with missing fixation tines.In the medial lead fragment no conductor fragments were found.During the electrical analysis, the dc resistances of the received conductor fragments of the distal lead fragment were measured.No peculiarities were found.Further analysis of the returned lead fragment did not reveal any irregularity that might have contributed to the reported clinical observation.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.
 
Event or Problem Description
It was reported that this lead was fractured with rising impedances since (b)(6) 2020.Lead was explanted and replaced.No adverse patient events were reported.Should additional information become available, this file will be updated.Lead was returned (b)(6) 2020.

Brand Name
LINOX SMART TD 65/18
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10439539
Report Number1028232-2020-03543
Device Sequence Number16881273
Product Code NVY
UDI-Device Identifier04035479100476
UDI-Public04035479100476
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Model Number359074
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer08/26/2020
04/12/2021
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date08/28/2020
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR